Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Rhoades' open questions and some fixed point theorems for a class of mappings


Author: Shih-Sen Chang
Journal: Proc. Amer. Math. Soc. 97 (1986), 343-346
MSC: Primary 54H25
DOI: https://doi.org/10.1090/S0002-9939-1986-0835895-3
MathSciNet review: 835895
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the concept of $ C$-mapping and some fixed point theorems for such mappings are introduced and presented.

These results are then used to answer two questions of Rhoades.


References [Enhancements On Off] (What's this?)

  • [1] S. Banach, Théorie des opérations linéaires, PWN, Warszawa, 1932.
  • [2] L. B. Ciric, A generalization of Banach's contraction principle, Proc. Amer. Math. Soc. 45 (1974), 267-273. MR 0356011 (50:8484)
  • [3] R. Kannan, Some results on fixed points. II, Amer. Math. Monthly 76 (1969), 405-408. MR 0257838 (41:2487)
  • [4] B. E. Rhoades, A comparison of various definitions of contractive mappings, Trans. Amer. Math. Soc. 226 (1977), 257-290. MR 0433430 (55:6406)
  • [5] -, Contractive definitions revisited, Topological Methods in Nonlinear Functional Analysis, Contemporary Math., Vol. 21, Amer. Math. Soc., Providence, R. I., 1983, pp. 189-205. MR 729516 (85d:47060)
  • [6] J. Kincses and V. Totik, Theorems and counterexamples on contractive mappings, preprint. MR 1087728 (91m:54059)
  • [7] L. E. Taylor, A contractive mapping without fixed points, Notices Amer. Math. Soc. 24 (1977), A-649.
  • [8] Sehie Park, On general contractive type conditions, J. Korean Math. Soc. 17 (1980), 131-140. MR 593808 (82e:54055)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H25

Retrieve articles in all journals with MSC: 54H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0835895-3
Keywords: $ C$-mapping, Rhoades' open question, fixed point theorems
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society